MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 0-DEGREE, 11MM; 11MM, 0-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 1.0 IMPLANT KIT, 0-DEGREE, 11MM; 11MM, 0-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Model Number LUN3011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Upon review of the available images from the original procedure and 3-month post-op, it appears that the middle component is not fully seated with the outer members and therefore not interlocked.On (b)(6) 2018, revision surgery was performed, and the surgeon was able to successfully remove the portion of the device that migrated into the spinal canal.An investigation based on the images of the removed pieces determined that the root cause was possibly due to incomplete seating of the middle component during implantation as well as failure of the lock wire.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
On october 25, 2018, benvenue received information of a device migration requiring revision surgery to resolve.The revision surgery is scheduled on (b)(6) 2018.The date of the original surgery was (b)(6) 2018.A luna 1.0 (lun3011) was implanted at l5/s1.The initial implantation was completed without incident.According to the treating physician, the patient felt pain while performing aggressive physical therapy in the (b)(6) timeframe.Imaging at that time showed that the luna implant had disassembled and a portion had migrated posteriorly into the spinal canal.The surgeon opted to wait until fusion was complete before attempting to surgically treat the patient.Fusion was confirmed via ct scans in late (b)(6) 2018.On (b)(6) 2018, revision surgery was performed during which the surgeon was able to successfully correct the issue by removing a portion of the device.
 
Additional Manufacturer Narrative
This report is being submitted as a supplemental report to provide additional information.On december 17, 2018, benvenue received a copy of the mdr report that was submitted by the user facility, palms west hospital.The uf report # is 1002690000-2018-(b)(4).In this report, the user facility noted that it was conveyed to them that the device was defective.Benvenue takes exception to the language.Based on the investigation, benvenue concluded that the middle component was not fully seated with the outer members and therefore not interlocked upon review of the available images.A review of the lhr was performed and no issues were found relating to the complaint.Based on the conclusion, it suggests that the instructions for use (ifu) were not followed and we believe this is the cause of the implant migration.

Brand Name
LUNA 1.0 IMPLANT KIT, 0-DEGREE, 11MM
Common Device Name
11MM, 0-DEGREE, LUNA 1.0 LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
4590 patrick henry drive
santa clara CA 95054
MDR Report Key8095829
Report Number3007033608-2018-00006
Device Sequence Number16830536
Product Code MAX
UDI-Device Identifier00813478020285
UDI-Public(01)00813478020285(17)180817(10)17158009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2018
Device Model NumberLUN3011
Device Catalogue NumberLUN3011
Device Lot Number17158009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;